MAUDE Adverse Event Report: PENUMBRA, INC. PENUMBRA SYSTEM JET7 REPERFUSION CATHETER; NRY

PENUMBRA, INC. PENUMBRA SYSTEM JET7 REPERFUSION CATHETER; NRY
Catalog Number 5MAXJET7
Medical Device Problem Codes Fracture (1260); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/26/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Results: the jet7 was partially fractured approximately 52.5 cm from the hub but still intact as one piece.Conclusions: evaluation of the returned jet7 revealed that the catheter shaft was partially fractured near its proximal end.If the device is forcefully retracted against resistance, damage such as this may occur.If the catheter was being retracted at extreme angles outside the patient¿s body, it may have contributed to the damage observed on the returned jet7.Further evaluation revealed the jet7 was still intact as one piece and able to be retracted out of the patient.Penumbra catheters are visually inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.
 
Event or Problem Description
The patient was undergoing a thrombectomy procedure in the m1 segment of the middle cerebral artery (mca) using a penumbra system jet7 kit.The patient's anatomy was moderately tortuous.During the procedure, the physician felt resistance while advancing the penumbra system jet 7 reperfusion catheter (jet7) into the target vessel and was unable to reach the clot.The jet7 was therefore retracted.As the jet7 was being retracted, the physician felt resistance and noticed that the jet7 had become stuck in the ophthalmic artery.As the physician continued to retract, the jet7 fractured at the proximal half while still within the patient.The jet7 was therefore removed.The procedure was completed using another catheter.There was no report of an adverse effect to the patient.
 
Event or Problem Description
The patient was undergoing a thrombectomy procedure in the m1 segment of the middle cerebral artery (mca) using a penumbra system jet7 kit.The patient's anatomy was moderately tortuous.During the procedure, the physician felt resistance while advancing the penumbra system jet 7 reperfusion catheter (jet7) into the target vessel and was unable to reach the clot.As the jet7 was being retracted, the physician felt resistance and noticed that the jet7 had become stuck near the ophthalmic artery.As the physician continued to retract, the jet7 fractured at the proximal half while still within the patient.The jet7 was therefore removed.The procedure was completed using another catheter.There was no report of an adverse effect to the patient.

Brand Name
PENUMBRA SYSTEM JET7 REPERFUSION CATHETER
Common Device Name
NRY
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key8219961
Report Number3005168196-2018-02538
Device Sequence Number1630894
Product Code NRY
UDI-Device Identifier00814548019901
UDI-Public00814548019901
Combination Product (Y/N)Y
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K173761
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/26/2018
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/10/2021
Device Catalogue Number5MAXJET7
Device Lot NumberF81391
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/06/2019
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 11/26/2018
Supplement Date Received by Manufacturer01/14/2005
Initial Report FDA Received Date01/04/2019
Supplement Report FDA Received Date01/09/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age79 YR
Patient Weight45
Date Report Sent to FDA01/01/2005